Format

Send to

Choose Destination
See comment in PubMed Commons below
Turk Kardiyol Dern Ars. 2012 Apr;40(3):259-61. doi: 10.5543/tkda.2012.45793.

[A sudden rise in INR due to combination of Tribulus terrestris, Avena sativa, and Panax ginseng (Clavis Panax)].

[Article in Turkish]

Author information

1
Department of Cardiology, Bezmialem Vakıf University Faculty of Medicine, İstanbul, Turkey. turphan@gmail.com

Abstract

Warfarin sodium is an antithrombin agent used in patients with prosthetic valve and atrial fibrillation. However, there are many factors that can change the effectiveness of the drug. Today, herbal mixtures promoted through targeted print and visual media can lead to sudden activity changes in patients using warfarin. In this case report we will present two cases with a sudden rise in INR due to using combination of Tribulus terrestris, Avena sativa and Panax ginseng (Panax Clavis). Two patients who used warfarin due to a history of aortic valve replacement (case 1) and atrial fibrillation (case 2) were admitted to the hospital due very high levels of INR detected during routine follow-up. Both patients had used an herbal medicine called ''Panax'' during the last month. The patients gave no indication regarding a change in diet or the use of another agent that might interact with warfarin. In cases where active bleeding could not be determinated, we terminated the use of the drug and re-evaluated dosage of warfarin before finally discharging the patient.

PMID:
22864323
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Kare Publishing
    Loading ...
    Support Center